MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-1T180
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a therapeutic bronchoscopy performed under sedation, the distal tip of the bronchovideoscope detached and fell inside the patient¿s lung, although the treating physician attempted retrieval by aspirating the fragment with an additional bronchoscopy, the piece could not be located and is still suspected to remain inside the patient¿s lung.The procedure was completed with the same device.No additional health consequences were reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields- d8, d9, h2, h3, h6, h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus, during service evaluation, the device was determined to be obsolete.Consequently, no visual inspection or functional testing was performed.Photographic evidence of the device confirmed the reported complaint, identifying breakage and detachment of the distal cover and associated adhesive based on the results of investigation, the root cause of the reported issue could not be determined, however, the most probable cause is cause traced to component failure, expected or random component failure without any design or manufacturing issue due to degradation problem identified.Olympus will continue to monitor field performance for this device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24123454
Report Number9610595-2026-06530
Device Sequence Number15875577
Product Code EOQ
UDI-Device Identifier04953170339325
UDI-Public04953170339325
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date03/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown